Hail, Conway
- When
- April 2, 2:40 PM CST
- Where
- Conway County, Hattieville
- Measured
- 1 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.283, -92.800
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 2, 1:00 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 200 PM CDT SUN APR 02 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT APPROACHING COLD FRONT CURRENTLY LOCATED OVER EASTERN OKLAHOMA...AND EXTENDING INTO THE RED RIVER VALLEY OF NORTHEAST TEXAS. CLUSTER OF STORMS DEVELOPED EARLIER ACROSS SOUTHERN ARKANSAS AND MOVED INTO WESTERN TENNESSEE/NORTHERN MISSISSIPPI. JUDGING BY THE CAPPING INVERSION FROM THE 18Z SOUNDING...THAT MAY VERY WELL HAVE BEEN THE MAIN SHOW CONVECTION-WISE FOR TODAY. CAN/T RULE OUT ISOLATED CONVECTION INTO THE EARLY EVENING...BUT THIS WOULD MAINLY BE ACROSS THE SOUTH/SOUTHEAST AS A PRE-FRONTAL WAVE MOVES THROUGH ON ITS WAY TOWARD NORTHERN MISSISSIPPI. THERE COULD BE SOME ADDITIONAL DEVELOPMENT OVER THE FAR SOUTH LATE TONIGHT...ALONG THE FRONT AS IT MOVES INTO SOUTHERN ARKANSAS. HOWEVER...BY MONDAY MORNING...THINGS WILL BE CLEARING UP AS SURFACE HIGH PRESSURE MOVES DOWN IN THE NORTHWESTERLY FLOW...AND THE COLD FRONT HEADS TOWARD THE GULF COAST REGION. WITH THE PRESENCE OF THE SURFACE HIGH...COOLER WEATHER RETURNS AS FLOW BECOMES NORTHERLY/ NORTHEASTERLY. UNFORTUNATELY THIS WILL NOT LAST LONG. AS THE HIGH MOVES EASTWARD ON WEDNESDAY...WINDS WILL BECOME SOUTHEASTERLY... BEGINNING A WARMUP. NEXT CHANCE OF RAIN COMES ON WEDNESDAY...AS A WARM FRONT MOVES UP FROM THE GULF COAST. && .LONG TERM...FRIDAY THROUGH SUNDAY PROGRESSIVE PATTERN WILL CONTINUE UNABATED THROUGH THE EXTENDED WITH A SIGNIFICANT TROF AND DEEP UPPER LOW OVER THE CENTRAL PLAINS WHEN THE PERIOD INITIATES. ALL MEDIUM RANGE MODELS IN GOOD AGREEMENT WITH BOTH THIS INDIVIDUAL FEATURE AND THE OVERALL PATTERN OF A MEAN TROF OFF THE WEST COAST AND A MEAN RIDGE IN THE CENTRAL CONUS. RIDGING IS OCCASIONALLY KNOCKED DOWN BY PACIFIC SYSTEMS LIKE THE ONE EARLY IN THE PERIOD BUT ALWAYS SEEMS TO REBOUND. THE NEXT IN THE SERIES OF SYSTEMS WILL BE OVER THE WEST COAST WHEN THE PERIOD ENDS. THAT BEING SAID...WILL GO WITH A BLEND OF MODELS THIS AFTERNOON. AFOREMENTIONED UPPER LOW WILL BE CENTERED OVER THE CENTRAL PLAINS WITH SURFACE REFLECTION OVER THE UPPER MISSISSIPPI VALLEY. PRE FRONTAL TROF LOOKS TO BE BISECTING THE STATE FROM SOUTHWEST TO NORTHEAST WITH TRAILING COLD FRONT ACROSS CENTRAL AND WESTERN OKLAHOMA. WILL CONTINUE SOME SHOWERS OVER THE EAST THROUGH THE REMAINDER OF THE DAY BUT AMOUNTS LOOK MINIMAL AT THIS POINT. SOME MOISTURE ROTATING AROUND THE DEPARTING SYSTEM MOVES THROUGH THE STATE FRIDAY NIGHT AND SATURDAY BUT DYNAMICS LACKING AND ONLY SOME CLOUD COVER IS EXPECTED. SURFACE HIGH MOVES IN FOR SUNDAY AND NO PRECIPITATION IS EXPECTED STATEWIDE. TEMPERATURES WILL BE WELL ABOVE NORMAL FRIDAY WITH PRONOUNCED SOUTHERLY FLOW AT LEAST THROUGH MID DAY UNTIL FROPA. NORTHERLY FLOW RETURNS FOR DAYS SIX AND SEVEN WITH TEMPERATURES BACK TO SEASONAL NORMS. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 57 72 46 68 / 20 10 10 10 HARRISON AR 49 65 39 67 / 20 10 10 0 HOT SPRINGS AR 56 73 46 69 / 30 10 10 10 PINE BLUFF AR 59 73 47 68 / 30 10 10 10 MOUNTAIN HOME AR 51 67 38 68 / 20 10 10 0 MONTICELLO AR 61 76 46 72 / 30 10 10 10 SEARCY AR 54 72 43 67 / 20 10 10 10 MOUNT IDA AR 52 72 42 70 / 20 10 10 0 RUSSELLVILLE AR 51 72 40 67 / 20 10 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR ARZ003-ARZ004-ARZ005- ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022- ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037- ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046- ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063- ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069. && SHORT TERM...57 / LONG TERM...56
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SUN APR 2 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WAS LOCATED NORTH OF ARKANSAS AND A COLD FRONT STRETCHED THROUGH WESTERN OKLAHOMA AND TEXAS. WARM AND MOIST AIR WILL CONTINUE TO STREAM NORTHWARD ON SOUTHERLY WINDS. STRONG GUSTY WINDS TODAY HAVE PROMPTED A LAKE WIND ADVISORY THROUGH EARLY EVENING. AS THE COLD FRONT MOVES THROUGH THE AREA SHOWERS AND THUNDERSTORMS WILL DEVELOP. SEVERE THUNDERSTORMS ARE EXPECTED FOR THE EASTERN TWO THIRDS OF THE STATE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. AFTER MIDNIGHT TONIGHT THE STORMS WILL BE CONFINED TO THE SOUTHEAST PART OF THE STATE AND HIGH PRESSURE WILL BEGIN TO BUILD INTO NORTHWEST ARKANSAS. .DAY TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY WEATHER IS EXPECTED FOR MONDAY AND TUESDAY. ACTIVE SPRING WEATHER WILL CONTINUE THURSDAY AND FRIDAY AS ANOTHER STORM SYSTEM MOVES THROUGH THE REGION BRINGING YET ANOTHER CHANCE OF SEVERE WEATHER WITH IT. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK 51
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
954 AM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HAIL BEE BRANCH 35.45N 92.40W
04/02/2006 E0.75 INCH VAN BUREN AR LAW ENFORCEMENT
&&
219PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1017 AM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HAIL CHOCTAW 35.53N 92.44W
04/02/2006 E1.25 INCH VAN BUREN AR TRAINED SPOTTER
&&
219PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL YELLVILLE 36.23N 92.69W
04/02/2006 E1.25 INCH MARION AR PUBLIC
&&
28The Little Rock radar (KLZK), 70 km away, was scanning. The volume nearest the first event began at 20:40 UTC.
6 hail. Local standard time, as filed.
Hail covered the ground.
State police car damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502990, 5502991, 5502992, 5502993, 5502994, 5502995.